MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number 7711700
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device, not yet returned.
 
Event or Problem Description
It was reported that during care and maintenance process the nurse found the catheter was completely displaced, but the dacron part was still inside the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cuff detachment was confirmed and the cause was determined to be use related.One 7fr s/l groshong catheter was returned for investigation.The stylet had been removed from the catheter and the connector and oversleeve had been attached to the tubing.The cuff was not attached to the catheter and was not returned for investigation.A microscopic examination of the catheter revealed adhesive attached to the catheter at the 24cm depth mark.The cuff weave pattern was visible in the adhesive that remained on the catheter.A tactual investigation revealed elastic weakness in the 7 fr tubing between the 24 and 26 cm depth marks, which indicates that the catheter was stretched in the area of the cuff.The ifu indicates to not use the catheter if there is any evidence of mechanical damage.The condition of the returned sample indicates that the product was used.The ifu cautions that the catheter must not be forced during tunneling.The ifu states, ¿gently holding the catheter distal to the cuff while pulling the tunneler and catheter through subcutaneous tunnel should result in smooth passage of the cuff(s) through the subcutaneous tunnel.¿ a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
GROSHONG 7 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7020819
Report Number3006260740-2017-02003
Device Sequence Number18861529
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7711700
Device Catalogue Number7711700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 YR